Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Sore throat, fever. Taking cortisone injection. Is cold related to cortisone?

I received a cortisone injection in my shoulder three days ago from a Orthopedic Surgeon. I am now able to move my shoulder and start physical therapy next week. Since yesterday, I woke up with sore throat and fever. I am taking Methotrexate weekly for RA. Is the cold related to the cortisone as my immune system is low?
Asked On : Mon, 29 Apr 2013
Answers:  2 Views:  178
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Orthopaedic Surgeon 's  Response
Sore throat and fever means some infection and not due to medicines you are takink.Intr-articular injections of cortisones are heavy and they are not absorbed in blood and act only locally so no chance for high cortisone level in blood. for systemic effects your blood levels have to be there.
As you mention methtrexate, you must be getting periodical blood check up for count and also LFT (liver function tests)and creatinine for kidney function periodically to see for effects.
Take paracetamol 500 mg for fever twice and do hot saline (salt)gargles for bad throat.
Answered: Mon, 29 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician Dr. Imraan Hussain 's  Response
thanks for your quiry at HCM

yes ,this can be one of complication of immunosuppressive therapy which also supress the bone marrow . do get your complete blood count done . if any derangment consult your physician. he will adjust the dosage or change the treatment

i will be available for your help
wishing you a speedy recovery
take care
Answered: Mon, 29 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor